Alprazolam

Alprazolam is a drug used in the treatment of anxiety disorders and panic attacks (sudden attacks of fear and worry). This drug belongs to the group of drugs called benzodiazepines. It works by decreasing abnormal reactions by enhancing the effects of GABA (Gamma-aminobutyric acid), a natural chemical found in the body.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Please suggest some measures to recover from PTSD.

Query: Hi doctor,I was diagnosed with PTSD but I believe it as complex PTSD. I am 25 years old female. I was taking Lamictal 100 mg and Abilify 10 mg for three months. I was fine mood-wise but still, I was not able to sleep, eat, or drink. I know that there is something wrong. Then I had anxiety, depressio...  Read Full »


Dr. Guruvamsee Krishna Avvaru

Psychologist Counsellor

Answer: Hi, Welcome to icliniq.com. Please explain the duration of these symptoms. Please say about your mood, interaction with others, your future, and sleep habits. Please say whether you have any negative thoughts, hallucinations, worthless feelings, friends around you, and traumatic history in your li...  Read Full »

My son is afraid of his final exam. What to do?

Query: Hi doctor, My son is 22 years old and doing final year college. He used to be good at studies. During his first year college, he was in love with a girl and that was a one side affair. So, he became depressed. He was diagnosed with acute psychosis and treated with Divalproex sodium and Olanzapine....  Read Full »


Dr. Kumarshri Shriniwas Saraswat

Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist, Sleep Medicine Physician

Answer: Hello, Welcome to icliniq.com. I can understand the situation that you and your son are in and you have my sympathies for the same. If worry and exam anxiety are the main issues currently, then he can be given tablet Trika SR (Alprazolam) 0.5 mg in the morning daily. This can be given till his...  Read Full »

How to prevent serotonin syndrome while taking antidepressants?

Query: Hi doctor, I am under treatment for OCD and anxiety symptoms. I have had very hard months with extreme anxiety, panic attacks and depersonalization. Now, I am on Duloxetine 60 mg (will stop in the next 7 weeks), Paroxetine 20 mg (will be reduced in the following weeks), Clomipramine hydrochloride...  Read Full »


Dr. Kumarshri Shriniwas Saraswat

Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist, Sleep Medicine Physician

Answer: Hi, Welcome to icliniq.com. There is always a possibility of serotonin syndrome when two or more serotonergic antidepressants are being used. However, Clomipramine and an SSRI (selective serotonin reuptake inhibitor) like Paroxetine are frequently used together in resistant OCD (obsessive-compulsive...  Read Full »

How long does it take to become normal after a panic attack?

Query: Hi doctor,Last night, I had a bad panic attack with shortness of breath, shaking, heart racing and chest pains. Today, I have chest soreness and discomfort. Is this normal? When will it stop? I have anxiety and I am prone to anxiety attacks, but none with chest pain. I am on regular Zoloft 75 mg.  Read Full »


Dr. Rishu

Cardiologist

Answer: Hi, Welcome to icliniq.com. Fast heart rate (palpitations), chest pain or heaviness and breathing difficulty are all observed during a panic attack. These are classical symptoms of panic disorder. Sertraline is a selective serotonin reuptake inhibitor given in panic attacks. A panic attack may take ...  Read Full »

Please suggest medicines for my newly developed panic attack.

Query: My age is 48, I was a very active person before Covid. I was in lock down, didn't go out of the house unless highly necessary. recently I have developed panic and anxiety disorder for the last two months (on and off, 12-15 episodes or so). I may have depression, but it has never affected me in an...  Read Full »


Dr. Vishal Anilkumar Gandhi

Psychiatrist

Answer: thank you for taking help from a psychiatrist. Prozac and Zoloft both medications belong to the same group (SSRI) for depression /anxiety/panic attack. sometimes it depends upon the patient. some patient responds well to Zoloft and someone responds well to Prozac. if you are feeling well on Prozac t...  Read Full »

I overdosed on Benadryl and I feel lightheaded.When will I feel normal?

Query: Hello doctor, I am a healthy 15 year old male. It has been two weeks since I overdosed on Benadryl and I still feel lightheaded and everything is like a dream. The dose I had taken was 500mg. I also get random confusion spells. When will I feel normal?  Read Full »


Dr. Seikhoo Bishnoi

Psychiatrist, Sexologist, Psychotherapist

Answer: Hello, Welcome to icliniq.com.Benadryl consists of Diphenhydramine and the drug is an antihistaminic drug. In high doses it causes side effects like blurred vision, dry mouth, confusion, delirium, severe sedation etc. In very high doses this may result in death also. So, I would advise you to please...  Read Full »

Please help with a non-addictive drug for sleeplessness.

Query: Hello doctor, I am a 61-year-old male. I am a diabetic for the past 15 years under control, hypertension for the past five years. My present problem is sleepless nights (mental tension) and using Restyle 0.5 mg. I was using it occasionally. But for the past two weeks, I am using it regularly. I am w...  Read Full »


Dr. Vishal Anilkumar Gandhi

Psychiatrist

Answer: Hello, Welcome to icliniq.com. I can understand your situation. As per your details, you are having stress which leads to sleep disturbance. You may have another depressive feature as well. I need more details about it to make a diagnosis. Do you have a sad mood, crying spells without reason, abn...  Read Full »

What are the treatment options for adenomyosis?

Query: Hi doctor, I am a 46 year old female. I am suffering from extreme rage and irritability for the past two years. I am on Femilon for three months for adenomyosis and adenomyoma. I feel desperate. Please suggest some medication for my rage.  Read Full »


Dr. Sonal Prasad

Childbirth Educator, Lactation Counselor, Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. You can change the medication for adenomyosis. You can opt for Mirena insertion (levonorgestrel-releasing intrauterine device). It is a progesterone intrauterine device. It is a device that looks like and is inserted like a copper-T. It releases the drug locally i...  Read Full »

What can I do to manage anxiety attacks?

Query: Hi doctor, I get a type of anxiety and fear of going out somewhere. Six years ago, when I was in high school some guy gave me something to smoke. I did not know what it was. That day, I went home and I was high. The next morning I woke up fine and went to school. After some time, I started to feel l...  Read Full »


Dr. K V Anand

Psychiatrist, Psychologist Counsellor, Sexologist

Answer: Hi, Welcome to icliniq.com. I went through all your details. No panic attack itself is a positive development. This also shows that you are able to manage your anxiety disorder. There are many aspects to your issue. The first substance abuse and resultant anxiety, relationship problems with yo...  Read Full »

How to help my dad's altered behavior as he is affected by the death of his close relative?

Query: Hello doctor, My father is 77 years old. He is showing the following symptoms loss of interest in reading newspaper (he was very fond of), anger, aggressiveness, and shouting. He cried a lot on the death of his brother-in-law who was 70 years old and sick, self-doubt about his health with restlessne...  Read Full »


Dr. Vishal Anilkumar Gandhi

Psychiatrist

Answer: Hi, Welcome to icliniq.com. Your father seems to have a major depressive disorder. He needs to start antidepressant medications. He can take the tablet Escitalopram 10 mg once in the morning after breakfast. If he has sleep disturbance then he needs to start tablet Alprazolam 0.25 mg at night. Eve...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.